Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

July 4, 2021Ware County, Georgia

NWS Jacksonville, FL issued this special weather statement at Jul 4, 2021, 8:05 PM EDT for Ware County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2021, 8:05 PM EDT (00:05 UTC)
Expired
Jul 4, 2021, 8:45 PM EDT
In force
40 min
Issued by
NWS Jacksonville, FL

County Ware County, GA

The radar

The Moody AFB radar (KVAX), 70 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2021-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1215 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2021-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1215 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

652 
WWUS82 KJAX 050005
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
805 PM EDT Sun Jul 4 2021
 
GAZ151-152-250-050045-
Pierce GA-Brantley GA-Northern Ware GA-
805 PM EDT Sun Jul 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PIERCE...WEST
CENTRAL BRANTLEY AND NORTHEASTERN WARE COUNTIES UNTIL 845 PM EDT...

* At 805 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Waycross, moving northeast at
  10 mph.

* Minor flooding due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Waycross, Boggy Bay, Jamestown, Pebble Hill and Needham. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3108 8237 3127 8253 3135 8233 3119 8218
TIME...MOT...LOC 0005Z 228DEG 10KT 3124 8234 

$$

BOOTHE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 4, 7:55 PM EDT, 10 minutes earlier.

Area forecast discussion, Jul 4, 7:55 PM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
755 PM EDT Sun Jul 4 2021

.AVIATION...
[Through 00Z Tuesday]

Mainly VFR through the nightime hours with light and variable
winds, with the exception being VQQ where brief MVFR possible
with patchy fog. West coast and east coast sea breezes will be
merge during the afternoon hours with showers and thunderstorms
increasing from late morning into the afternoon hours. MVFR CIGs
and brief IFR Vsbys psbl with +RA in heavier showers and thunderstorms
mainly after 18z Monday.

&&

.PREV DISCUSSION [321 PM EDT]...

.NEAR TERM [Through Tonight]...

Showers and storms continue through the afternoon and evening
today, with convection building mainly ahead of the quasi-
stationary front situated near the Florida/Georgia border with
the strongest developments occuring near and south of the I-10
corridor. South-southwesterly flow will persist through tonight
and into tomorrow morning as the frontal boundary begins to
withdraw northward. Convection is expected to become more
dispersed overnight with a potential for scattered to isolated
developments primarily over inland southeast Georgia and for
areas along and west the I-75 corridor and then becoming more
widespread Monday. Overnight low temperatures are expected to
drop into the lower 70s for inland areas and in the lower to mid
70s along the coastline.

.SHORT TERM [Monday Through Tuesday Night]...

The beginning of next week will see a continuation of diurnal
showers with isolated thunderstorms developing throughout the day
on Monday as moist south-southwesterly flow fills in over the
region and presses the pre-established mid level dry air northward
into southeast Georgia, leading to a reduced amount of convective
developments throughout the area. The effects from Tropical
Cyclone Elsa are expected to start being felt very late Tuesday
and early Wednesday, with the storm system having moved out of the
forecast area by Thursday morning. Potential impacts from Elsa
include tropical storm force winds, heavy rains with potential for
flooding, and isolated tornadoes. High temperatures during this
period will be below the seasonal average due to cloud cover and
rainfall, with very humid conditions through midweek and overnight
low temperatures ranging between the mid to low 70s.

Please continue to closely monitor Elsa's progress and updates
from NHC regarding the forecast. Finalize stocking emergency
supply kits, review hurricane plans and consider completing early
storm preparation to homes. A couple of local impact
considerations...for those near NE FL rivers that are already in
minor flood stage or near flood stage, consider early preparations
with heavy rainfall potential today, tomorrow and then with Elsa
Tue/Wed. In addition, grounds are already saturated across many
areas and it has been almost 2 years since a tropical cyclone
induced "tree trimming." Consider cleaning out gutters and
trimming some vegetation as tree damage and power loss potential
due to fallen tree debris will likely increase Tue through Wed.

.LONG TERM [Wednesday Through Sunday]...

Moist southwesterly-westerly flow will be in place following the
passage of Tropical Cyclone Elsa, which will result in a return to
the pattern of daily bouts of showers and thunderstorms for the
end of the week and into the weekend. Highest chances for storm
development will be in conjunction with diurnal heating and the
sea breeze. Daily high temperatures are expected to be in the 80s
next week with overnight low temperatures dropping down into the
70s.

.MARINE...

A surface front across south Georgia will begin to stall across
the local waters today. Generally light and variable winds 10 kts
or less will prevail over the GA waters near the front with prevailing
WSW across FL waters on the south side of the front. Winds will
become SSE Monday afternoon with the east coast sea breeze.

Tropical Cyclone Elsa will approach Cuba today and then is
expected to track northward across the Florida Straits late Monday
into Tuesday. A northward track track is expected to continue
over or near the Florida peninsula into Wednesday. This scenario
brings the potential for Tropical Storm conditions across the
local Atlantic waters Tuesday night into Wednesday. Mariners
should monitor the latest National Hurricane Center forecasts for
Elsa. Combined seas will remain elevated Thursday in the wake of
Elsa with Advisory conditions possible over the outer waters.

Rip Currents: A low rip current risk is expected through the
weekend due to offshore flow. Rip current risk will increase
Tuesday and Wednesday as Elsa impacts the area.

.HYDROLOGY...

Most locations across NE FL are running about 300% or more above
normal precipitation over the past 2 weeks, with pockets of SE GA
especially west of Waycross elevated as well. Before Elsa begins
to affect our area, widespread rainfall totals over the next
couple of days will range from 1 to 2 inches south of the Florida-
Georgia state border with isolated spots of 3 inches possible. WPC
has placed our Georgia counties near the state line and our
Florida counties in a marginal risk for excessive rainfall for
today and Monday. Rainfall increases Tuesday and into Wednesday
with Elsa moving towards and potentially over the local area. WPC
has placed counties along the Florida-Georgia state line and
south to a slight risk of excessive rainfall due to Elsa's
rainfall. With already saturated soils, daily potential for heavy
rainfall, elevated rivers in NE FL, and Elsa potentially moving
through the area, the risk of flooding will be elevated into mid-
week with flash, urban and river flooding possible.

The Santa Fe River continues in Minor Flood with the flood wave
funneling toward the Suwannee River Basin. The St. Marys River at
Macclenny is expected to rise into minor flood stage later today.
Another basin to closely monitor will be Black Creek in Clay
county.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  70  89  70  88  71 /  10  40  20  60  30
SSI  76  87  76  87  77 /  20  30  30  50  40
JAX  71  87  72  87  73 /  40  50  40  60  30
SGJ  73  85  74  87  74 /  40  50  40  60  30
GNV  71  87  71  87  72 /  30  60  40  70  40
OCF  72  90  72  89  72 /  30  60  40  70  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jul 4, 4:33 PM EDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
433 PM EDT Sun Jul 4 2021

FLZ038-138-042100-
Coastal Flagler FL-Inland Flagler FL-
433 PM EDT Sun Jul 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FLAGLER COUNTY UNTIL
500 PM EDT...

* At 433 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 10 miles south of Bunnell, moving
  east at 15 mph.

* Excessive cloud-to-ground lightning possible with this storm.

* Locations impacted include...
  Flagler Beach and Bunnell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2946 8110 2946 8112 2943 8110 2942 8114
      2941 8115 2926 8115 2926 8141 2927 8142
      2930 8142 2948 8138 2950 8110
TIME...MOT...LOC 2033Z 265DEG 16KT 2933 8128

BOOTHE
Local storm report, Jul 4, 5:04 PM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
504 PM EDT SUN JUL 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     FLOOD            SAN MARCO               30.31N 81.66W
07/04/2021                   DUVAL              FL   PUBLIC

            PUBLIC REPORTED STREET FLOODING WHICH
            STRANDED A CAR NEAR LANDON AVE AND FLAGLER
            AVE IN THE SAN MARCO AREA. REPORTED VIA
            VIDEO ON SOCIAL MEDIA.

&&

NGUYEN
Special weather statement, Jul 4, 5:21 PM EDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
521 PM EDT Sun Jul 4 2021

FLZ024-GAZ350-364-042215-
Inland Nassau FL-Western Charlton GA-Southern Ware GA-
521 PM EDT Sun Jul 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NASSAU AND
SOUTHEASTERN CHARLTON COUNTIES UNTIL 615 PM EDT...

* At 520 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near St. George, or 15 miles west of
  Callahan, moving east at 15 mph.

* Minor flooding due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Callahan and St. George.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3060 8175 3043 8196 3044 8220 3049 8220
      3051 8223 3052 8223 3054 8224 3056 8223
      3057 8222 3058 8228 3058 8223 3062 8189
TIME...MOT...LOC 2120Z 263DEG 11KT 3051 8209

BOOTHE
Local storm report, Jul 4, 5:49 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
549 PM EDT SUN JUL 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     HEAVY RAIN       2 ENE TALLYRAND         30.37N 81.60W
07/04/2021  M3.31 INCH       DUVAL              FL   MESONET

            MESONET STATION FW9036 JACKSONVILLE HAS
            RECEIVED 3.31 OF RAINFALL SO FAR, 1.18 IN
            THE LAST HOUR.

&&

NGUYEN
Special weather statement, Jul 4, 6:49 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
649 PM EDT Sun Jul 4 2021

GAZ162-163-250-350-364-042345-
Clinch GA-Western Charlton GA-Echols GA-Northern Ware GA-
Southern Ware GA-
649 PM EDT Sun Jul 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ECHOLS...SOUTHWESTERN
WARE...CLINCH AND NORTHWESTERN CHARLTON COUNTIES UNTIL 745 PM EDT...

* At 647 PM EDT, National Weather Service meteorologists were
  tracking an area of strong thunderstorms producing heavy rainfall
  across portions of Ware...Charlton...Clinch...and Echols counties.
  These storms are slowly moving northeastward at 10 MPH.

* Minor flooding due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Homerville, Fargo, Argyle, Stephen Foster State Park, Du Pont and
  Needmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3063 8224 3068 8293 3108 8291 3109 8232
TIME...MOT...LOC 2247Z 232DEG 11KT 3097 8264

BOOTHE
Special weather statement, Jul 4, 8:05 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
805 PM EDT Sun Jul 4 2021

GAZ151-152-250-050045-
Pierce GA-Brantley GA-Northern Ware GA-
805 PM EDT Sun Jul 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PIERCE...WEST
CENTRAL BRANTLEY AND NORTHEASTERN WARE COUNTIES UNTIL 845 PM EDT...

* At 805 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Waycross, moving northeast at
  10 mph.

* Minor flooding due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Waycross, Boggy Bay, Jamestown, Pebble Hill and Needham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3108 8237 3127 8253 3135 8233 3119 8218
TIME...MOT...LOC 0005Z 228DEG 10KT 3124 8234

BOOTHE

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 11:07 AM EDTTropical Storm WatchJAXAlachua, Baker, Bradford, Clay, Duval, Gilchrist and 4 more36 hr
Jul 5, 12:05 PM EDTSpecial Weather StatementJAXCamden55 min
Jul 5, 1:46 PM EDTSpecial Weather StatementJAXCharlton59 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.